Couldn't find what you looking for?

TRY OUR SEARCH!

So I went to the doctor today after four days of agonizing throat pain and tested positive for strep. Because I am allergic to Penicillin my doctor prescribed some other antibiotic but warned me that there was a ten percent chance that I could be allergic to this medication too. I started the antibiotic about 12 hours a go and my throat hurts like hell but I have no rashes or anything like that. Is there still a chance I am allergic to this stuff? Also if this antibiotic where to work perfectly how long would it take me to get rid of the strep.

Loading...

Does your throat feel swollen or closed up at all? If it does, then you are probably allergic to the medicine. But if you're not then you probably just are still experiencing symptoms of strep. The strep will go away after you have finished your antibiotics. If this really concerns you or if your breathing is constricted, you should contact your doctor about it immediately. It's really scary, but it's better than having your throat close up on you! Good luck. Let us know what happens!
Reply

Loading...

If this is the first time that you're taking that particular antibiotic you are probably OK.

An allergic reaction occurs after your body has been sensitized and develops an antigen. You need to be exposed before you have that allergic reaction. This antigen is what provokes the allergic response.

Example: Usually it is not the first time someone is stung by a bee that they have a reaction. It's the next time.

If you do experience any symptoms, get to a doctor ASAP.

Give the antibiotics a few days to work.

What did they put you on anyways?

Good luck.
Reply

Loading...

They have me on omnicef cefdinir. Supposedly gets rid of it fast. My throat does feel swolen but I don't understand the difference between a swollen throat from strep or one from an allergic reactions. Thanks for the help.
Reply

Loading...

OK,

During an allergic reaction you will often see the following:

hives, especially on the trunk
excessive sweating
increased anxiety
rapid heartrate
decreasing blood pressure

It can feel like the throat is closing too.

If you are not experiencing any of the other symptoms it is probably just the swollen throat. If anything changes though, call your Dr. or get to the ER.

Good luck
Reply

Loading...

I agree with what medic-dan is posting. It does sound like you are perhaps dealing with just the symptoms of strep leaving your system, but you should definitely monitor the situation carefully. As is my understanding, your first exposure to a drug does not necessarily mean that you won't have an allergic reaction however, so it is good that you are closely keeping an eye on this. Thanks for keeping us posted and let us know if anything changes!
Reply

Loading...

Hi:
As you probably know, strep can morph into a serious, permanent heart condition if it goes untreated. I don't see how you can continue with your current meds. Get back to the doctor for an alternative. I would imagine that there are several. You've got to get an effective treatment and you've got to finish all of the meds as prescribed, even if you start feeling better. I am sorry that you are suffering. It must be horrible. Chin up....keep calling the doctor so that you can stop the discomfort...There is an answer for you....Best wishes.
Reply

Loading...

You might be. I found out thru non-stop trial and error over the course of a year (with strep) that I was allergic to not only penicillin but ALL the "cillins" and sulfa antibiotics. That didn't surprise me so much but the display of "allergies" differed. Usually it was just hives, but in one instance the antibiotic seemed to accelerate my condition in less than a week to my throat closing from my tonsils filling up with pus, which had to be drained in the office (VERY unpleasant) and then immediate surgery for removal. If you feel like the condition is worsening at a rapid rate, GO BACK. It is literally an emergent situation. I know I am very late but someone might see this that needs to hear it. Cheers.
Reply

Loading...